Hail, Platte
- When
- April 30, 4:30 PM MST
- Where
- Platte County, 11 mi E of Chugwater
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.750, -104.617
Hail up to 3/4 inch reported on state highway 313.
A couple of severe thunderstorms produced hail up to 3/4 inch in diameter|over parts of southern Platte county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A couple of severe thunderstorms produced hail up to 3/4 inch in diameter|over parts of southern Platte county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 30, 12:38 PM MST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 138 PM MDT MON APR 30 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY COLD FRONT HAS EXITED THE CWA TO THE SOUTH AND FINE LINE IS VERY APPARENT ON THE 88D. A COUPLE OF SHOWERS DEVELOPED ALONG THE FRONT IN LARAMIE COUNTY BUT LIGHTNING APPEARED TO STAY SOUTH OF THE BORDER. SOME GUSTY WINDS ASSOCIATED WITH THE FRONTAL PASSAGE BUT SHOULD EXPECT THEM TO DROP OFF LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. TUESDAY AND WEDNESDAY WILL SEE HIGHS AROUND 10 DEGREES COOLER THAN TODAY. FRONT HAS FLATTENED OUT THE RIDGE WHICH PROVIDED SUMMER LIKE WEATHER OVER THE WEEKEND. MODELS SHOW RIDGE BUILDING BACK OVERHEAD TUESDAY AND WEDNESDAY. ISOLATED AFTERNOON CONVECTION EXPECTED EACH DAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY MAY 7TH. WEDNESDAY NIGHT...ISOLATED TO SCATTERED EVENING THUNDERSTORMS ON TAP IN MOIST/UNSTABLE AIRMASS...MOST NUMEROUS ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA IN INSTABILITY AXIS. DECENT MIXING/LOW LEVEL WINDS WILL PRODUCE MINIMA 10-15 DEGREES ABOVE NORMAL. SCATTERED SHOWERS CONTINUE AFTER MIDNIGHT ACROSS OUR NORTHEAST ZONES WITH DECAY OF EVENING THUNDERSTORMS. RAPID CITY/NORTH PLATTE GRIDS ACCEPTED AND WILL BLEND WITH. THURSDAY...BRISK SOUTHWEST FLOW ALOFT PREVAILS ALONG WITH DECENT SOUTHERLY WINDS AT LOW LEVELS. WARM MID LEVEL TEMPERATURES/CAPPING INVERSION WILL LIKELY INHIBIT THUNDERSTORMS UNTIL LATS IN THE AFTERNOON. LIFT FOR THUNDERSTORMS WILL BE FOCUSED ALONG THE LEE OF THE LARAMIE RANGE IN AREA OF MECHANICAL LIFT. HIGHS IN THE 70S/LOWER 80S PER 1000-500 MB THICKNESSES NEAR 5790 METERS. THURSDAY NIGHT...DECENT BET FOR EVENING THUNDERSTORMS ALONG A LOW LEVEL CONVERGENCE AXIS IN SURFACE TROUGH ALONG WYOMING-NEBRASKA BORDER. WITH GOOD MOISTURE FLUX CONVERGENCE AND DIFFLUENCE ALOFT...WOULD NOT BE SURPRISED TO SEE A LINE OF THUNDERSTORMS FORM ALONG CONVERGENCE BOUNDARY IN THE EVENING AS DEPICTED BY GFS. FRIDAY...COOLER DAY IN THE WAKE OF THE COLD FRONTAL PASSAGE. EXPECT LESS AREAL COVERAGE OF THUNDERSTORMS DUE TO MORE LIMITED LOW/MID LEVEL MOISTURE. NO REAL STRONG INDICATOR OF FOCUSING BOUNDARY FOR THUNDERSTORM FORMATION EXCEPT FOR FOCUS ALONG THE LEE OF THE LARAMIE RANGE IN MECHANICAL LIFT. SATURDAY...LOW/MID LEVEL TROUGH AXIS MOVES TO UTAH/ARIZONA WITH A COLD FRONTAL PASSAGE ACROSS OUR ZONES. GFS LIKELY OVERDONE ON CLOUDS AND QUANTITATIVE PRECIPITATION FORECAST...AS IS IT/S TENDENCY. HOWEVER...ENOUGH LOW/MID LEVEL MOISTURE AND LIFT FROM DYNAMICS TO PRODUCE ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. SUNDAY...GFS PROGS CLOSED UPPER CIRCULATION TO MOVE INTO NORTHWEST COLORADO BY LATE AFTERNOON. HAVE BLENDED WITH GRAND JUNCTION/RIVERTON/RAPID CITY AND NORTH PLATTE WITH RESPECT TO PRECIPITATION COVERAGE. IF GFS TRACK IS CORRECT...LATER SHIFT TEAMS WILL NEED TO INCREASE SHOWER/THUNDERSTORM AREAL COVERAGE. MONDAY...UPPER TROUGH PROGGED TO OPEN UP AND BEGIN TO SHEAR OUT WITH ENERGY BEING SPLIT. WITH LOW/MID LEVEL MOISTURE WANING...AND LESS DYNAMICAL AND MESOSCALE LIFT...DECREASE IN PRECIPITATION COVERAGE IS WARRANTED. && .AVIATION...ISOLATED THUNDERSTORMS AND SHOWERS THROUGH 06Z MAINLY EAST OF THE MOUNTAINS. SURFACE WINDS GUSTING TO NEAR 30KTS THROUGH 01Z. VFR CONDITIONS EXPECTED OUTSIDE SHOWERS AND THUNDERSTORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...GRIFFITH LONG TERM....RUBIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1042 AM MDT MON APR 30 2007 NEZ001>003-019>021-054-055-WYZ059>070-011645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1042 AM MDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO THE EVENING. WHILE NO SEVERE WEATHER IS EXPECTED ...SOME OF THE STORMS WILL PRODUCE BRIEF GUSTY WINDS NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY...WEDNESDAY AND FRIDAY. IT WILL BE COOLER SATURDAY AND SUNDAY WITH A CHANCE OF SHOWERS...SNOW SHOWERS IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Cheyenne radar (KCYS), 68 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
2 hail. Local standard time, as filed.
Hail up to 3/4 inch reported on state highway 313.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19456, 19457.